Alert archive / Nebraska / Blizzard Warnings in 2013
Blizzard Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this blizzard warning at Mar 10, 2013, 10:18 AM CDT for 10 counties in Nebraska; 4 counties in Kansas. It was in force for 5 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2013, 10:18 AM CDT (15:18 UTC)
- Expired
- Mar 10, 2013, 3:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Hamilton County, NE, Merrick County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 28 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:30 AM CDT | SNOW 3 | 4 Sw Bladen, NE | NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER |
| Mar 10, 10:30 AM CDT | SNOW 3 | Ne Benedict, NE | NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER |
| Mar 10, 10:30 AM CDT | SNOW 4.2 | 3 Sse Roseland, NE | NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER. |
| Mar 10, 10:30 AM CDT | SNOW 5 | 8 Nw Superior, NE | NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER |
| Mar 10, 10:30 AM CDT | SNOW 5 | Nelson, NE | VIA FACEBOOK |
| Mar 10, 10:35 AM CDT | HEAVY SNOW 8 | Burr Oak, KS | VISIBILITY BETWEEN 1/16 AND 1/4 OF A MILE |
| Mar 10, 12:00 PM CDT | SNOW 4 | 3 N York, NE | CONSIDERABLE BLOWING AND DRIFTING OF SNOW. MEASURED 3 INCHES AT 0743 THIS MORNING. |
| Mar 10, 12:00 PM CDT | SNOW 6 | Cawker City, KS | TOTAL OF 6 INCHES OF SNOW ON THE GROUND AT NOON |
| Mar 10, 1:00 PM CDT | SNOW 4.6 | 4 N Hastings, NE | TOTAL SNOWFALL AT NWS HASTINGS THROUGH 1 PM...STILL SNOWING LIGHTLY |
| Mar 10, 1:44 PM CDT | SNOW 4 | Aurora, NE | ESTIMATED 3-5 INCHES |
| Mar 10, 2:08 PM CDT | SNOW 3.5 | 17 Sse Osborne, KS | ESTIMATED 3-4 INCHES. VISIBILITY MOST OF DAY 1/4 MILE OR LESS BUT NOW IMPROVING |
| Mar 10, 2:46 PM CDT | HEAVY SNOW 9 | Burr Oak, KS | STORM TOTAL SNOW SO FAR |
| Mar 10, 3:28 PM CDT | SNOW 4 | 4 N Aurora, NE | STORM TOTAL SNOWFALL SO FAR. STILL SNOWING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS43 KGID 101518 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1018 AM CDT SUN MAR 10 2013 NEZ048-049-063-075-076-102100- /O.EXP.KGID.BZ.W.0001.000000T0000Z-130310T1500Z/ /O.NEW.KGID.BZ.W.0002.130310T1518Z-130310T2100Z/ MERRICK-POLK-HAMILTON-ADAMS-CLAY- INCLUDING THE CITIES OF...CENTRAL CITY...OSCEOLA...AURORA... HASTINGS...CLAY CENTER 1018 AM CDT SUN MAR 10 2013 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...BLIZZARD WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A NEW BLIZZARD WARNING FOR BLIZZARD CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE PREVIOUS BLIZZARD WARNING ALREADY EXPIRED. * HAZARD...SNOW...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITY. * TIMING...SNOW WILL CONTINUE WELL INTO THE AFTERNOON HOURS ACROSS THE AREA...BEFORE GRADUALLY ENDING LATER THIS AFTERNOON FROM WEST TO EAST. * WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH. * SNOW ACCUMULATION...ADDITIONAL SNOWFALL ACCUMULATION OF AT LEAST 2 TO 3 INCHES WILL BE POSSIBLE...WITH STORM TOTAL ACCUMULATIONS OF AT LEAST 6 INCHES POSSIBLE WITHIN HEAVIEST BANDING. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING AND DRIFTING SNOW...LOW VISIBILITY...AND SNOW COVERED ROADS. VISIBILITIES OF LESS THAN ONE QUARTER OF A MILE ARE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ KSZ005-017-NEZ074-083-084-102100- /O.EXP.KGID.BZ.W.0001.000000T0000Z-130310T1500Z/ /O.NEW.KGID.WW.Y.0005.130310T1518Z-130310T2100Z/ PHILLIPS-ROOKS-KEARNEY-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... MINDEN...ALMA...FRANKLIN 1018 AM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...BLIZZARD WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE BLIZZARD WARNING IS NO LONGER IN EFFECT. * TIMING...PERIODIC LIGHT SNOW WILL PERSIST INTO THIS AFTERNOON...ALTHOUGH MOST ACCUMULATING SNOW HAS ENDED FOR THE DAY. * WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH WILL CONTINUE...WHICH WILL RESULT IN AREAS OF BLOWING SNOW. * SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION SHOULD AVERAGE LESS THAN 1 INCH. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY. VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ082-101630- /O.EXP.KGID.BZ.W.0001.000000T0000Z-130310T1500Z/ FURNAS- INCLUDING THE CITY OF...BEAVER CITY 1018 AM CDT SUN MAR 10 2013 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. ACCUMULATING SNOW IS UNLIKELY ACROSS FURNAS COUNTY THROUGH THE REST OF THE DAY. HOWEVER...STRONG NORTH WINDS WITH SUSTAINED SPEEDS AROUND 30 MPH WITH HIGHER GUSTS WEILL CONTINUE WELL INTO THE AFTERNOON. AS A RESULT...A WIND ADVISORY WILL BE ISSUED THROUGH 4 PM CDT. $$ NEZ040-041-047-061-062-073-102100- /O.EXP.KGID.WW.Y.0004.000000T0000Z-130310T1500Z/ /O.NEW.KGID.WW.Y.0005.130310T1518Z-130310T2100Z/ GREELEY-NANCE-HOWARD-BUFFALO-HALL-PHELPS- INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...KEARNEY... GRAND ISLAND...HOLDREGE 1018 AM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A NEW WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE PREVIOUS WINTER WEATHER ADVISORY EXPIRED EARLIER. * TIMING...PERIODIC LIGHT SNOW WILL PERSIST INTO THIS AFTERNOON...ALTHOUGH MOST ACCUMULATING SNOW HAS ENDED FOR THE DAY. * WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH WILL CONTINUE...WHICH WILL RESULT IN AREAS OF BLOWING SNOW. * SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION SHOULD AVERAGE LESS THAN 2 INCHES. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY. VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ NEZ039-046-060-072-101630- /O.EXP.KGID.WW.Y.0004.000000T0000Z-130310T1500Z/ VALLEY-SHERMAN-DAWSON-GOSPER- INCLUDING THE CITIES OF...ORD...LOUP CITY...LEXINGTON... ELWOOD 1018 AM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. ACCUMULATING SNOW IS UNLIKELY ACROSS FAR WESTERN PORTIONS OF SOUTH CENTRAL NEBRASKA THROUGH THE REST OF THE DAY...AND VISIBILITY IN BLOWING SNOW SHOULD NOT BE A MAJOR PROBLEM. HOWEVER...STRONG NORTH WINDS WITH SUSTAINED SPEEDS AROUND 30 MPH WITH HIGHER GUSTS WEILL CONTINUE WELL INTO THE AFTERNOON. AS A RESULT...A WIND ADVISORY WILL BE ISSUED THROUGH 4 PM CDT. $$ KSZ006-007-018-019-NEZ064-077-085>087-102100- /O.UPG.KGID.WW.Y.0004.000000T0000Z-130310T1800Z/ /O.NEW.KGID.BZ.W.0002.130310T1518Z-130310T2100Z/ SMITH-JEWELL-OSBORNE-MITCHELL-YORK-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...YORK...GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 1018 AM CDT SUN MAR 10 2013 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A BLIZZARD WARNING FOR BLIZZARD CONDITIONS...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THIS REPLACES THE WINTER WEATHER ADVISORY PREVIOUSLY IN EFFECT. * HAZARD...SNOW...BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITY. * TIMING...SNOW WILL CONTINUE WELL INTO THE AFTERNOON HOURS ACROSS THE AREA...BEFORE GRADUALLY ENDING LATER THIS AFTERNOON FROM WEST TO EAST. * WINDS...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 45 MPH. * SNOW ACCUMULATION...ADDITIONAL SNOWFALL ACCUMULATION OF AT LEAST 2 TO 3 INCHES WILL BE POSSIBLE...WITH STORM TOTAL ACCUMULATIONS LIKELY REACHING AT LEAST 6 TO 9 INCHES WITHIN THE HEAVIEST NARROW SNOW BANDS. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING AND DRIFTING SNOW...LOW VISIBILITY...AND SNOW COVERED ROADS. VISIBILITIES OF LESS THAN ONE QUARTER OF A MILE ARE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ PFANNKUCH
1 follow-up statement
976 WWUS43 KGID 102045 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 345 PM CDT SUN MAR 10 2013 KSZ006-007-018-019-NEZ048-049-063-064-075>077-085>087-110100- /O.CAN.KGID.BZ.W.0002.000000T0000Z-130310T2100Z/ /O.EXB.KGID.WW.Y.0005.000000T0000Z-130311T0100Z/ SMITH-JEWELL-OSBORNE-MITCHELL-MERRICK-POLK-HAMILTON-YORK-ADAMS- CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...CENTRAL CITY...OSCEOLA...AURORA...YORK...HASTINGS... CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 345 PM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. * TIMING...LIGHT SNOW WILL GRADUALLY TAPER OFF THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 40 MPH. THE WINDS WILL REMAIN STRONG INTO THE FIRST PART OF THE EVENING BEFORE GRADUALLY TAPERING OFF. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING SNOW. * SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION WILL AVERAGE ONE INCH OR LESS. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY. VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KSZ005-017-NEZ061-073-074-083-084-102145- /O.CAN.KGID.WW.Y.0005.000000T0000Z-130310T2100Z/ PHILLIPS-ROOKS-BUFFALO-PHELPS-KEARNEY-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... KEARNEY...HOLDREGE...MINDEN...ALMA...FRANKLIN 345 PM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW AND WIND SPEEDS HAVE DIMINISHED...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ NEZ040-041-047-062-110100- /O.EXT.KGID.WW.Y.0005.000000T0000Z-130311T0100Z/ GREELEY-NANCE-HOWARD-HALL- INCLUDING THE CITIES OF...FULLERTON...ST. PAUL...GRAND ISLAND 345 PM CDT SUN MAR 10 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...LIGHT SNOW WILL GRADUALLY TAPER OFF THIS EVENING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 40 MPH. THE WINDS WILL REMAIN STRONG INTO THE FIRST PART OF THE EVENING BEFORE GRADUALLY TAPERING OFF. THE STRONG WINDS WILL RESULT IN AREAS OF BLOWING SNOW. * SNOW ACCUMULATION...ADDITIONAL SNOW ACCUMULATION WILL AVERAGE ONE HALF INCH OR LESS. * IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF SNOW...BLOWING AND DRIFTING SNOW AND LOCALIZED LOW VISIBILITY. VISIBILITIES NEAR ONE HALF MILE OR LOWER WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this blizzard warning went out at Mar 10, 6:50 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 10, 6:50 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
650 AM CDT SUN MAR 10 2013
.UPDATE...
ISSUED AT 608 AM CDT SUN MAR 10 2013
BASED ON RADAR TRENDS AND CALLS TO COUNTIES...DECIDED TO REPLACE
THE BLIZZARD WARNING WITH A WINTER WEATHER ADVISORY ALONG AND
NORTHWEST OF A GENOA TO GRAND ISLAND TO HOLDREGE LINE. THIS AREA
REALLY DIDNT HAVE NOTABLE SNOWFALL OVERNIGHT...BUT THERE WILL
STILL BE SOME LOCATIONS WITH LIGHTER SNOW AND VISIBILITIES
OCCASIONALLY DOWN TO A HALF OF A MILE OR SO THIS MORNING. THIS
LEAVES JUST A STRIP OF COUNTIES REMAINING IN THE BLIZZARD WARNING.
THIS AREA FELT MORE OF AN IMPACT OF THAT NARROW STRONGER SNOW BAND
THAT DEVELOPED EARLIER...AND DOES HAVE THE SNOW TO BLOW AROUND IN
THOSE CONTINUED STRONG NORTH WINDS...AND WILL CONTINUE TO BRING
VISIBILITIES DOWN TO A QUARTER MILE OR LESS...ESPECIALLY IN RURAL
AREAS. OTHERWISE ONLY MINOR TWEAKS MADE TO THE FORECAST.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 420 AM CDT SUN MAR 10 2013
TODAY AND TONIGHT. PRIMARY FORECAST CONCERN LIES WITH ONGOING
WINTER STORM.
SNOWFALL IN FULL FORCE EARLY THIS MORNING...WITH UPPER LEVEL
SATELLITE DATA SHOWING THE ELONGATED CIRCULATION CONTINUING TO
SHIFT EAST THROUGH THE AREA. HAD SOME THUNDERSTORMS AND SLEET
PRECEDE THE TURN OVER TO SNOW IN SOME AREAS...MAINLY IN THE
SOUTHEASTERN HALF OF THE CWA WHERE THE 850MB FRONT HAD BEEN
LAGGING BEHIND. PROFILER DATA SHOWS NORTHERLY FLOW IN PLACE
NOW...AND AT THE SURFACE...ALL BUT THE VERY SOUTHEAST CORNER OF
THE CWA IS SITTING WITH TEMPS NEAR/BELOW FREEZING. LOOKING AT
RADAR TRENDS...HAD A GOOD BUT NARROW BAND SET UP GENERALLY ALONG A
LINE INCLUDING POLK/HAMILTON/ADAMS/FRANKLIN COUNTIES IN NEB AND
SMITH CTY IN KS EARLIER...WHICH CURRENTLY ISNT AS SHARP AND AS
SHIFTED A TOUCH SOUTH. AS FAR AS THE HEADLINES GO...DECIDED TO
HANG ONTO THINGS AS IS FOR A COUPLE MORE HOURS...HAVE HAD REPORTS
OF WHITEOUT CONDITIONS IN SOME AREAS...AND ALSO TO SEE HOW THE
ACTIVITY IN THE NWRN CORNER OF THE CWA EVOLVES...BUT CHANGES IN
THAT AREA IS A POSSIBILITY.
OTHERWISE...THE REST OF TODAY WILL CONTINUE TO SEE SNOW CHANCES
LINGER AROUND...AND DID UP POPS MAINLY IN CENTRAL/ERN LOCATIONS
WITH MODELS SHOWING A SLOWER EXIT OF THE STORM SYSTEM AND
PRECIP. DURING THE DAYTIME HOURS...CANT RULE OUT ANOTHER 1 TO 2
INCHES OF SNOWFALL ACCUMULATION...MAINLY EAST OF HIGHWAY 281.
GUSTY NORTH/NORTHWEST WINDS ALL ALSO CONTINUE THROUGH THE DAYTIME
HOURS...AND WILL CONTINUE TO FLIRT WITH/MEET WIND ADV
CRITERIA...ESP THIS MORNING. ONCE THE WINTER HEADLINES ARE ALLOWED
TO GO...WILL HAVE TO CONSIDER A WIND ADV...BUT EVEN SPEEDS TONIGHT
HAVENT ALWAYS BEEN THERE...AND AS WE GET INTO LATER THIS AFTERNOON
THEY SHOULD BEGIN TO TAPER OFF. HIGH TEMPERATURES TODAY FOR MANY
LOOK TO COME THIS MORNING...THE STEADY OFF IF NOT FALL A LITTLE.
BY THIS EVENING...THE BRUNT OF THE SYSTEM HAS SHIFTED FAR ENOUGH
EAST THAT THE MEASURABLE PRECIPITATION CHANCES WILL ALSO SHIFT
EAST OF THE CWA. DECIDED TO INSERT A MENTION OF A FEW FLURRIES
IN ERN PORTIONS OF THE CWA...BUT THAT SHOULD BE ABOUT IT. THE REST
OF THE OVERNIGHT HOURS REMAIN QUIET. SKY COVER WILL BE ON THE
DECREASE...AND AS SURFACE HIGH PRESSURE CONTINUES TO SLIDE IN FROM
THE WEST...WIND SPEEDS WILL DIMINISH DOWN CLOSER TO 10 MPH.
LOOKING AT A CHILLY NIGHT...WITH LOWS DROPPING INTO THE SINGLE
DIGITS TO LOWER/MID TEENS FROM NORTH TO SOUTH.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 420 AM CDT SUN MAR 10 2013
BEGINNING MONDAY MORNING...THE MAIN UPPER LEVEL LOW/TROUGH AXIS
WILL HAVE SHIFTED OFF TO THE EAST OF THE CENTRAL PLAINS...WHILE
A MODERATELY AMPLIFIED UPPER LEVEL RIDGE AXIS BEGINS TO SHIFT ON
THE WESTERN COAST. THIS RIDGE WILL CONTINUE TO DOMINATE THE
WEATHER IN THE LONG TERM PERIOD...ALTHOUGH NEVER ACTUALLY REACHING
THE PLAINS. WHILE THE MAIN RIDGE AXIS ONLY REACHES ABOUT THE
ROCKIES BY SATURDAY...LEAVING THE PLAINS ON THE EASTERN
FRINGES...SEVERAL OPEN WAVES PROGRESS OVER THE TOP OF THE RIDGE
THUS POSSIBLY AFFECTING WEATHER PATTERNS IN THE LONG TERM.
THE FIRST NOTABLE WAVE SLIDES JUST EAST OF THE CWA BY MONDAY
OVERNIGHT...BRINGING A BACKDOOR COLD FRONT THROUGH THE PLAINS. A
FEW OF THE MODELS HINT AT SOME POSSIBLE LIGHT QPF SUGGESTING
FLURRIES ACROSS WESTERN NEBRASKA AND POSSIBLY AFFECTING OUR
WESTERN ZONES. DECIDED TO LEAVE OUT MENTION OF FLURRIES AT THIS
TIME...HOPING THAT MODEL RUNS BECOME MORE CONSISTENT WITH THIS.
850 TEMPERATURES BEHIND THIS BOUNDARY DO SEEM TO BE A BIT COOLER
ON THE ORDER OF -2 TO -8 CELSIUS DURING THE MORNING HOURS ON
TUESDAY WHICH COULD RESULT IN SLIGHTLY LOWER TEMPS TUESDAY.
BY WEDNESDAY...THE WAVE SLIDES EAST OF THE REGION...AGAIN WARMING
850 TEMPERATURES UP ABOVE FREEZING. HIGH TEMPERATURES SLOWLY BEGIN
TO INCREASE THROUGH THE END OF THE WORKWEEK WITH THURSDAY AND
FRIDAY LOOKING TO BE THE NICEST DAYS OF THE WEEK. HIGHS WILL
LIKE BE IN THE 50S TO EVEN 60S IN MOST AREAS.
BY THE END OF THE PERIOD...THE ECMWF SOLUTION BEGINS TO BREAK DOWN
THE UPPER LEVEL RIDGE INTO MORE ZONAL FLOW...WHILE DEVELOPING A
SECONDARY WAVE OVER THE DAKOTAS. BY FRIDAY EVENING...THIS SOLUTION
DEVELOPS QPF ALONG A VORT MAX JUST TO THE EAST OF THE REGION. THE
MAINS WAVE SLIDES THROUGH THE REGION SATURDAY EVENING...WITH THE
PRESENCE OF THE FRONTAL BOUNDARY...COOLER 850 TEMPERATURES AND QPF
BOTH TO THE NORTH AND SOUTH OF THE CWA. THE GFS SOLUTION REMAINS A
BIT DIFFERENT...WITH THE INCREASING AMPLITUDE OF THE RIDGE TOWARDS
THE WEEKEND. HOWEVER...THIS SOLUTION ALSO INDICATES THE PRESENCE
OF A MUCH WEAKER WAVE AND BACK DOOR COLD FRONT SLIDING THROUGH AS
WELL ON SATURDAY. COLDER 850 TEMPERATURES AND QPF AT LEAST ON THE
EASTERN FRINGES OF THE CWA ARE ALSO INDICATED IN THIS SOLUTION.
WILL WAIT TO PUT QPF IN THE FORECAST AND LOWER TEMPERATURES ON
BETTER AGREEMENT AMONG MODELS WITH THE DEVELOPMENT AND PLACEMENT
OF THE UPPER LEVEL RIDGE.
&&
.AVIATION...(FOR THE 12Z TAF THROUGH 12Z MONDAY MORNING)
ISSUED AT 641 AM CDT SUN MAR 10 2013
PRIMARY CONCERN WITH THIS TAF PERIOD LIES WITH ANY ADDITIONAL
LIGHT SNOW WRAPPING AROUND BACK INTO THE TERMINAL AREA...LOW
CLOUDS...AND WINDS. THE MAIN AREA OF SNOWFALL HAS SHIFTED SOUTH OF
THE TERMINAL...BUT CANT COMPLETELY RULE OUT SOME ADDITIONAL -SN
THIS MORNING SHIFTING BACK IN FROM THE E/NE. OUTSIDE OF ANY BRIEF
BOUT OF SNOW...NOT EXPECTING ANY SIGNIFICANT DROPS IN VISIBILITIES
AT THSI TIME. OBS TO THE WEST OF THE TERMINAL SHOWING VFR
CEILINGS...BUT MVFR REMAIN OFF TO THE NORTH...SO WILL REMAIN ON
THE PESSIMISTIC SIDE AND KEEP CEILINGS MVFR INTO THIS
AFTERNOON...BUT THERE WILL BE IMPROVEMENT LATER THIS AFTERNOON
THROUGH THE REST OF THE TAF PERIOD. WONT BE SEEING ANY SIGNIFICANT
CHANGE IN DIRECTION...AND SPEEDS WILL REMAIN STRONG...WITH SPEEDS
IN THE 25 TO 35 MPH RANGE AND GUSTS NEAR 40 MPH.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...BLIZZARD WARNING UNTIL 10 AM CDT THIS MORNING FOR NEZ048-049-063-
074>076-082>084.
WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ064-
077-085>087.
WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR
NEZ039>041-046-047-060>062-072-073.
KS...BLIZZARD WARNING UNTIL 10 AM CDT THIS MORNING FOR KSZ005-017.
WINTER WEATHER ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ006-
007-018-019.
&&
UPDATE...ADO
SHORT TERM...ADO
LONG TERM...SALTZMAN
AVIATION...ADOHazardous weather outlook, Mar 10, 5:03 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 503 AM CDT SUN MAR 10 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 503 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SNOWFALL COMBINED WITH GUSTY NORTH WINDS WILL CONTINUE TO BRING HAZARDOUS CONDITIONS TO THE OUTLOOK AREA...AND A BLIZZARD WARNING AND WINTER WEATHER ADVISORY REMAIN IN EFFECT. PLEASE REFER TO THE LATEST WINTER HEADLINE MESSAGES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Mar 10, 8:24 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 AM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW 2 SW ALTON 39.45N 98.97W
03/10/2013 M2.1 INCH OSBORNE KS CO-OP OBSERVER
SNOWFALL THROUGH 8 AM
0812 AM SNOW 1 ENE MCCOOL JUNCTION 40.75N 97.58W
03/10/2013 M2.5 INCH YORK NE COCORAHS
SNOWFALL THROUGH 7AM FROM NERAIN OBSERVER
0812 AM SNOW 6 ESE CLAY CENTER 40.49N 97.95W
03/10/2013 M2.0 INCH CLAY NE CO-OP OBSERVER
SNOWFALL THROUGH 730 AM
&&
PFANNKUCHLocal storm report, Mar 10, 8:30 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 AM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW CAWKER CITY 39.51N 98.43W
03/10/2013 M5.0 INCH MITCHELL KS CO-OP OBSERVER
SNOWFALL THROUGH 8 AM
&&
PFANNKUCHLocal storm report, Mar 10, 8:47 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
847 AM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW MANKATO 39.79N 98.21W
03/10/2013 M3.0 INCH JEWELL KS CO-OP OBSERVER
SNOWFALL AS OF 830 AM
0812 AM SNOW 4 E RED CLOUD 40.09N 98.45W
03/10/2013 M2.0 INCH WEBSTER NE COCORAHS
SNOWFALL THROUGH 8 AM FROM NERAIN OBSERVER
&&
PFANNKUCHLocal storm report, Mar 10, 9:11 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
911 AM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM SNOW GENEVA 40.53N 97.60W
03/10/2013 E3.5 INCH FILLMORE NE CO-OP OBSERVER
ESTIMATED 3-4 INCHES AS OF 9 AM
&&
PFANNKUCHLocal storm report, Mar 10, 9:19 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
919 AM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM NON-TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
03/10/2013 M53.00 MPH ADAMS NE ASOS
HASTINGS ASOS MEASURED 53 MPH AT 103 AM CST.
0455 AM NON-TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
03/10/2013 M54.00 MPH ADAMS NE ASOS
0700 AM SNOW SMITH CENTER 39.78N 98.78W
03/10/2013 M3.8 INCH SMITH KS CO-OP OBSERVER
SNOWFALL TOTAL AS OF 7 AM.
0700 AM SNOW 4 N HASTINGS 40.65N 98.39W
03/10/2013 M3.1 INCH ADAMS NE OFFICIAL NWS OBS
TOTAL SNOWFALL AS OF 7 AM IS 3.1 INCHES.
0700 AM SNOW CLAY CENTER 40.52N 98.05W
03/10/2013 M2.0 INCH CLAY NE CO-OP OBSERVER
SNOWFALL TOTAL AS OF 7 AM.
0700 AM SNOW WILSONVILLE 40.11N 100.11W
03/10/2013 M2.0 INCH FURNAS NE CO-OP OBSERVER
SNOWFALL TOTAL AS OF 7 AM.
0700 AM SNOW 4 WNW PLAINVILLE 39.26N 99.37W
03/10/2013 M3.2 INCH ROOKS KS CO-OP OBSERVER
SNOWFALL TOTAL AS OF 7 AM.
0700 AM SNOW BRADSHAW 40.88N 97.75W
03/10/2013 E3.0 INCH YORK NE CO-OP OBSERVER
SNOWFALL TOTAL AS OF 7 AM.
0749 AM SNOW BURR OAK 39.87N 98.30W
03/10/2013 M6.0 INCH JEWELL KS CO-OP OBSERVER
SNOWFALL THROUGH 7 AM
0812 AM SNOW 2 SW ALTON 39.45N 98.97W
03/10/2013 M2.1 INCH OSBORNE KS CO-OP OBSERVER
SNOWFALL THROUGH 8 AM
0812 AM SNOW 1 ENE MCCOOL JUNCTION 40.75N 97.58W
03/10/2013 M2.5 INCH YORK NE COCORAHS
SNOWFALL THROUGH 7AM FROM NERAIN OBSERVER
0812 AM SNOW 6 ESE CLAY CENTER 40.49N 97.95W
03/10/2013 M2.0 INCH CLAY NE CO-OP OBSERVER
SNOWFALL THROUGH 730 AM
0812 AM SNOW CAWKER CITY 39.51N 98.43W
03/10/2013 M5.0 INCH MITCHELL KS CO-OP OBSERVER
SNOWFALL THROUGH 8 AM
0812 AM SNOW MANKATO 39.79N 98.21W
03/10/2013 M3.0 INCH JEWELL KS CO-OP OBSERVER
SNOWFALL AS OF 830 AM
0812 AM SNOW 4 E RED CLOUD 40.09N 98.45W
03/10/2013 M2.0 INCH WEBSTER NE COCORAHS
SNOWFALL THROUGH 8 AM FROM NERAIN OBSERVER
0911 AM SNOW GENEVA 40.53N 97.60W
03/10/2013 E3.5 INCH FILLMORE NE CO-OP OBSERVER
ESTIMATED 3-4 INCHES AS OF 9 AM
&&
PFANNKUCHLocal storm report, Mar 10, 9:57 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
957 AM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 E SUPERIOR 40.02N 97.99W
03/10/2013 M4.5 INCH NUCKOLLS NE CO-OP OBSERVER
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:18 AM CDT | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Greeley and 13 more | 12 hr |
| Mar 10, 10:37 AM CDT | Wind Advisory | GID | Dawson, Furnas, Gosper, Sherman, Valley | 5 hr |
| Mar 9, 6:15 PM CST | Special Weather Statement | GID | Jewell | 30 min |
Nearby
Blizzard Warnings in Nebraska, 2013Blizzard Warnings in Kansas, 2013Every blizzard warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.